Alert archive / California / Hazardous Seas Watches in 2012

Hazardous Seas Watch 7, NWS Eureka, CA

September 28, 2012

NWS Eureka, CA issued this hazardous seas watch at Sep 28, 2012, 2:05 PM PDT. It took effect at Sep 29, 2012, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 28, 2012, 2:05 PM PDT (21:05 UTC)
In effect from
Sep 29, 2012, 5:00 PM PDT
Expired
Sep 29, 2012, 3:01 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WHUS76 KEKA 282105
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
205 PM PDT FRI SEP 28 2012


PZZ470-290515-
/O.NEW.KEKA.SC.Y.0065.120929T1300Z-121003T1200Z/
/O.NEW.KEKA.SE.A.0007.120930T0000Z-121001T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
205 PM PDT FRI SEP 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT
WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT
WEDNESDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

* WINDS AND WAVES...NORTHERLY WINDS WILL INCREASE ON SATURDAY,
  REACHING 20 TO 25 KT IN THE FAR WESTERN HALF OF THE FORECAST
  AREA BY LATE AFTERNOON. NORTHERLY WINDS SHOULD INCREASE MORE ON
  SUNDAY AND APPROACH GALE...WITH GUSTS AROUND 35 KT. SEAS WILL
  INCREASE AS WELL AND HIT 11 TO 13 FT SAT NIGHT AND SUN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
486 
WHUS76 KEKA 290330
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 PM PDT FRI SEP 28 2012

PZZ470-291130-
/O.CON.KEKA.SC.Y.0065.120929T1300Z-121003T1200Z/
/O.CON.KEKA.SE.A.0007.120930T0000Z-121001T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 PM PDT FRI SEP 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
5 AM PDT WEDNESDAY. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. 

* WINDS AND WAVES...NORTHERLY WINDS WILL INCREASE ON SATURDAY... 
  REACHING 20 TO 25 KT IN THE FAR WESTERN HALF OF THE FORECAST 
  AREA BY LATE AFTERNOON. NORTHERLY WINDS SHOULD INCREASE MORE 
  ON SUNDAY AND APPROACH GALE...WITH GUSTS AROUND 35 KT. SEAS 
  WILL INCREASE AS WELL AND HIT 11 TO 13 FT SAT NIGHT AND SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
880 
WHUS76 KEKA 291001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 AM PDT SAT SEP 29 2012

PZZ470-291815-
/O.EXT.KEKA.SC.Y.0065.120929T1001Z-121003T1200Z/
/O.UPG.KEKA.SE.A.0007.120930T0000Z-121001T1000Z/
/O.NEW.KEKA.SE.W.0031.120930T0000Z-121001T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
301 AM PDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
5 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN
EFFECT. 

* WINDS...NORTHERLY WINDS WILL INCREASE TODAY...REACHING 20 TO 25
  KT IN THE FAR WESTERN HALF OF THE FORECAST AREA BY LATE THIS
  AFTERNOON. NORTHERLY WINDS SHOULD INCREASE MORE ON SUNDAY AND
  APPROACH GALE...WITH GUSTS AROUND 35 KT.

* SEAS...SEAS WILL INCREASE TO 11 TO 13 FT TODAY INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Sep 28, 4:35 AM PDT, 9 hours 30 minutes earlier.

Area forecast discussion, Sep 28, 4:35 AM PDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PDT FRI SEP 28 2012

.SYNOPSIS...CLEAR SKIES INLAND AND COASTAL LOW CLOUDS WILL
PERSIST THROUGH THE END OF THE WEEK. HIGH PRESSURE WILL
STRENGTHEN THIS WEEKEND WITH MAINLY CLEAR SKIES AND A FEW NIGHT
AND EARLY MORNING CLOUDS AT THE COAST CONTINUING INTO EARLY NEXT
WEEK.
&&

.DISCUSSION..UPPER LEVEL RIDGE PERSISTS OVER THE REGION WITH
CONDITIONS SIMILAR TO THU WITH FG/STRATUS RECEDING TO THE COAST
LATE THIS MORNING/EARLY AFTERNOON. SAT IMAGERY SHOWS A CUT OFF UPPER
LOW NEAR 35N/130W SLOWLY DRIFTING W AND A TROUGH MOVG ACROSS
45N/135W EARLY THIS MORNING. THE NRN TROUGH WILL APPROACH THE
COAST OVERNIGHT PUSHING THE TAIL END OF A DISSIPATING BOUNDARY
TOWARDS NW CA. SOME PATCHY DZ EXPECTED SAT MORN AS THIS FEATURE
MOVES INTO EXTREME NRN PORTIONS OF CWA BEFORE DISSIPATING. THE CUT
OFF LOW WILL SLOWLY DRIFT S THIS WEEKEND ALLOWING UPPER RIDGING
TO BEGIN BUILDING OVER THE REGION SUN. THIS WILL RESULT IN
CONTINUED ABOVE NORMAL TEMPS ACROSS THE INTERIOR ALONG WITH A
DEVELOPING OFFSHORE FLOW. TEMPS WILL GRADUALLY WARM INTO EARLY
NEXT WEEK BEFORE UPPER RIDGE WEAKENS ALLOWING TEMPS TO COOL. MODEL
SOLUTIONS CONTINUE TO SHOW POOR RUN TO RUN CONTINUITY BEYOND THE
MIDDLE OF NEXT WEEK. LATEST SOLNS SHOW CUT OFF LOW DRIFTING BACK N
OFF THE CA COAST BEFORE MERGING WITH A LONG WAVE TROUGH OVER THE W
COAST NEXT WEEKEND. WITH FAIR TO POOR CONFIDENCE IN MID RANGE
MODELS...CONTINUED TO TREND EXTENDED FCST TOWARDS CLIMO.
&&

.AVIATION...A COMPACT MARINE LAYER WILL CONTINUE TO BRING DENSE FOG
TO THE COASTAL TAF SITES TODAY...PULLING BACK TOWARD THE IMMEDIATE
COAST BY LATE MORNING OR EARLY AFTERNOON. AS AN UPPER LOW
WEST-SOUTHWEST OF THE AREA OVER THE EASTERN PACIFIC SLOWLY SHIFTS
SOUTH TODAY THE MARINE LAYER SHOULD BEGIN TO PULL BACK AWAY FROM THE
COAST. ADDITIONALLY A DRY FRONT/BOUNDARY WILL PUSH DOWN THE COAST ON
SATURDAY FINALLY MIXING OUT THE BOUNDARY LAYER MOISTURE AND
DECREASING THE COASTAL FOG COVERAGE. EXPECT CONDITIONS TO BE VERY
SIMILAR TODAY TO HOW THE CONDITIONS WERE YESTERDAY WITH PRIMARILY
LIFR AT KCEC...PERIODS OF CLEARING FROM LIFR TO VFR AT KACV...AND
VFR ACROSS THE INTERIOR INCLUDING KUKI. RPA
&&

.MARINE...LIGHT WINDS CONTINUE ACROSS THE COASTAL WATERS TODAY AS A
WEAK PRESSURE GRADIENT PERSISTS OVER THE WATERS. HOWEVER THIS SHOULD
QUICKLY CHANGE ON SATURDAY AS THE THERMAL TROUGH INTENSIFIES
INCREASING THE PRESSURE GRADIENT OVER THE WATERS...WITH THE
STRONGEST WINDS EXPECTED ACROSS THE NORTHERN WATERS INTO SOUTHERN
OREGON. NEAR GALE FORCE WINDS WILL DEVELOP WITH STEEP SHORT PERIOD
SEAS BUILDING IN RESPONSE. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED FOR SATURDAY ACROSS THE NORTH...THEN EXPANDING SOUTH WITH
TIME. WINDS MAY GUST TO GALE FORCE AT TIMES ACROSS THE NORTHERN HALF
OF THE NORTHERN OUTER WATERS SUNDAY...BUT WITH CONFIDENCE IN THIS
POSSIBILITY STILL LOW AND COVERAGE IN THE ZONE EXPECTED TO BE LESS
THAN 50 PERCENT...A GALE WATCH HAS NOT BEEN ISSUED AND IS NOT
CURRENTLY ANTICIPATED.

A NORTHWESTERLY LONG PERIOD WAVE TRAIN WILL BUILD ACROSS THE
WATERS TODAY ORIGINATING FROM A HURRICANE FORCE LOW IN THE GULF OF
ALASKA. ENP AND SWAN GUIDANCE HAVE BEEN 1 TO 2 FEET TOO HIGH AT
BUOYS 46006 AND 46002...THUS NO SCA CRITERIA SEAS ARE EXPECTED
TODAY WITH WAVES STAYING JUST BELOW 10 FT TODAY INTO TONIGHT. 8 TO
9 FT SEAS WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS THIS
AFTERNOON AND EVENING WILL RESULT IN 11 TO 14 FT BREAKERS ON WEST
FACING BEACHES. WITH SNEAKER WAVE ACTIVITY WITNESSED DURING THE
PREVIOUS NORTHWEST LONG PERIOD WAVE TRAIN A FEW DAYS AGO...WILL
ISSUE A WEATHER STORY TO HIGHLIGHT THE LARGER WAVES TODAY EVEN
THROUGH THE HAZARD IS WELL BELOW HIGH SURF ADVISORY CRITERIA. RPA
&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 28, 5:15 AM PDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
515 AM PDT FRI SEP 28 2012

CAZ001>004-076-291215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
515 AM PDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:05 PM PDTSmall Craft AdvisoryEKA5 days

Nearby

Hazardous Seas Watches in California, 2012Every hazardous seas watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.